Jump to content

Feeling really low


Recommended Posts

Hi,

I've just joined this website. I had my SAH on 30th July this year, my daughters 6th birthday - I always had good timing! I was constantly told in hospital that I was very lucky as I was recovering very quickly - up and around the day after the coiling and discharged after 8 days. Everyone tells me I am looking so well, and for the first month I felt good, but now I am starting to feel really low and panicky. I have to drag myself out of bed in the morning, and thats only because I have to get my daughter off to school otherwise I'd stay in bed all day. The depression does improve a bit during the day, but then the panicky feelings come on. It doesn't help that I have just broken up with my boyfirend - seems that he has been seeing someone else while I was in hospital and recooperating, and took her to Kos for 2 weeks beginning of this month.

From reading other posts I know this feeling is normal. I haven't been offered any help from anyone. I did see a gp at my surgery recently and played down the depression, and she just advised me to come back if i start to feel worse. I see my consultant on Thursday and am hoping he will say I can go back to work - I only work part-time and I am hoping that will help my mood?

I am wondering if anti depressants are the answer? They have helped me in the past, before my daughter was born but I am worried whether I will be able to look after my daughter if I am doped up on drugs? Or what about counselling? And what is the waiting list like? Is it worth having anti-depressants to lift my mood then go for the counselling when they can see me?

I know I have rambled on in this post but would appreciate anyones views.

Tina x

Link to comment
Share on other sites

Hi Tina

You have been through a lot ad will feel low a lot of the time. My SAH was on 29th June just before yours, I was like you as soon as I could get up an go felt okay but then soon came down again. I think its because we are doing to much to quickly, im teaching myself to do only so much a day which seems to work. Its accepting your not the person you was before as far as what you can do.

I thought of anti depressents as ive been on them before after my daughter was born. But decided to try and do it myself if I can. Can understand you though being on your own with your daughter must be very hard.

when your low just come on this site theres always someone to talk to here, everyone is very friendly and helpful. Ive only been on here a few weeks and its helping me.

Hopefully speak soon

Tracy S xxxxx

Link to comment
Share on other sites

Thanks for the reply, it does help reading other posts. I'll go and see my doctor and see what she recommends. When I saw her last week she did mention that it will be at least 6 months before I feel myself again, and to take each day at a time - easier said then done tho! I hope you are recovering well and feeling a bit better?

Tina x

Link to comment
Share on other sites

Hi tina

i think maybe you should go to your doctor and have a word with him/her. have you any family nearby who can come over and talk to you and keep you company. im im nearly 5 months on and still have good/bad days the worst for me is been lonely all day if you ever want to chat pm me thank care

Donna

Link to comment
Share on other sites

Hiya,

I've been to the doctors today and she's prescribed me amitriptyline so I'll see how that goes. Thanks for everyones replies.

Jess, thanks for your message. When I'm feeling a bit better I'll get in touch - it will be great to talk to someone who's been though the same thing.

Thanks again,

Tina x

Link to comment
Share on other sites

Hi there Tina welcome.:-D

Sorry your feeling so low at present but hang it there it does get alot better and the fatique gets less. You sound as though your doing really well and making a good recovery but still remember you have suffered a trauma both physical and mentally. It's easy to forget when you have to keep moving espacially with a little one around no time for you without having been through all you have.Hope the pills work for you and you feel better soon. look forward to hearing your progress.

Link to comment
Share on other sites

Hi Tina. Glad you found this site! As the others have said, you are very early on in the recovery process and it is normal to feel depressed, angry, sad, lonely, scared, etc... We have all been through a very traumatic experience and it can take many months for our brains and bodies to heal. I'm glad you talked to your dr. and you're trying the amitriptoline. Stick with it! I've had low-grade chronic depression for years and have been on antidepressants for the past 17 yrs., along with counseling at different points. For me, those 2 things in combination, were a God-send! After my SAH, it seemed my antidepressants weren't working and we've been adjusting meds in the hopes of finding something that will help me! I am actually going to a psychiatrist next month for that. I have seen a counselor since the SAH as well but my health insurance changed and the one I was seeing doesn't accept the ins. I now have.

I'm almost 9 mo. post SAH and I just have to keep working at getting better. It is a struggle much of the time, but I know I have made a lot of progress in the last 9 months.

You have a lot to deal with right now - do take it easy and take care of yourself as much as you can! I hope you have some good friends and family close by that can help. When I first got on this site, I found it very comforting to know that there are others out there who are dealing with the same things. I didn't get on very regularly at first, but the more I read the posts and stories, I realized there are some pretty amazing people here and it has really encouraged me to "keep going"! So now I do try and get on here almost every day - it helps:biggrin:

Hang in there - we're all thinking of you and wishing you well. Hope to see you on the daily threads.

carolyn

Link to comment
Share on other sites

Oh Tina!! My heart goes out to you! It's definitely hard enough coping with the aftermath of an SAH without having the boyfriend do the dirty on you!! No wonder you are feeling down!

I felt the same as you at first - "I'll be back at work soon" I told everyone when I came home from hospital. But as the weeks/months have gone on it's got a lot worse. I am SO tired!! People do say "don't you look well", although because I had actual surgery not coiling and I had a huge scar it was easier for people to understand it was something major. If you have coiling there are no outward marks at all and people must have no idea what you've been through.

Do go back to your GP - anti-depressants do help, as you probably know as you've had them in the past. There's no stigma, honest! (I'm on them too, again). You're right, getting out and about and mixing with other people is good for you, but I'm worried you're trying to do too much too soon. 30th July is not long ago, is it? You really need to take some time for YOU. I also swear by my neuropsych sessions. I didn't think I'd need them, but the psych did assessments and we've talked about how I'm coping. It's very very helpful.

As for work, well I don't know what your financial situation is, but I've been a single mum since my daughter was 2, so I know the worries! When my SAH happened I was the only one working - my long-term partner moved in with us last Sept when he lost his job - and as I myself was only temping I have had to sign on to get ESA. Belive me, it's no fun, but at least if there is one good thing about getting benefits it's the doors it opens to other funding etc.

If you want to chat or ask questions, send me a Private message. Or you can read my progress on my blog www.wagwaan.typepad.com - fun starts around 10th Feb, or you could sort the posts by the tag "the brain thang"!

Take care. You are among friends here. (sorry for the long ramble!!)

ETA: I see you've been given Amytriptyline (gawd I can never spell that one!) - I used to be on that for stomach problems, but they gave me an awful dry mouth. Also, different drugs affect us differently, so if that one doesn't work, don't despair. I've been given Fluoxetine (Prozac) this time. Your GP sounds on the ball though, so she'll know all that.. :)

Edited by JayKay
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...